MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device problem code (b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a lighttrail single use laser fiber was used to treat benign prostatic hyperplasia during a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.During the procedure, the fiber broke close to the fiber connector.No part of the broken fiber fell inside the patient.The procedure was completed with another lighttrail single use laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of fiber break.Block h10: the returned lighttrail single use laser fiber was analyzed and a visual evaluation noted that the device was returned in two pieces.Piece one was the sma connector only and measured 4.3 cm, and piece two measured 306 cm.The fiber body was detached from the sma connector.The exposed glass tip measured less than 1 mm and appeared degraded.When the tip was examined under magnification, the pattern of the tip was consistent with normal degradation.A functional evaluation found that when the sma connecter was connected to the laser console, the following message was displayed: "fiber may not be used anymore.Please connect new fiber." no other problems with the returned fiber were noted.The reported event of fiber broken was confirmed.Based on details of the event and analysis of the returned fiber, it is likely that procedural handling of the fiber during set-up or use contributed to the break of the fiber.Fibers are consumable and intended to degrade with use.Therefore, the most probable cause assigned is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results updated due to additional information which updated the product investigation.Block e1 initial reporter fax: (b)(6).Block h6: medical device problem code a0401 captures the reportable event of fiber break.Block h10: product investigation results: the returned lighttrail single use laser fiber was analyzed and a visual evaluation noted that the device was returned in two pieces.Piece one was the sma connector only and measured 4.3 cm, and piece two measured 306 cm.The fiber body was detached from the sma connector.The exposed glass tip measured less than 1 mm and appeared degraded.When the tip was examined under magnification, the pattern of the tip was consistent with normal degradation.A functional evaluation found that when the sma connecter was connected to the laser console, the following message was displayed: "fiber may not be used anymore.Please connect new fiber." no other problems with the returned fiber were noted.This service record of the auriga xl 4007 console used with the lighttrail single use laser fiber was reviewed and it was found that the focus lens and beam source needed to be realigned.An alignment issue could cause the laser beam to be directed at the connector instead of down the fiber.The cause of the misalignment was unable to be determined during service.The reported event of laser fiber broken was confirmed.Based on all available information, including the condition of the returned lighttrail laser fiber and the service record of the console used during the procedure, the misaligned the focus lens and beam source lens of the console likely caused overheating of the fiber connector, resulting in the fiber break.Although the fiber break was confirmed and likely due to the console overheating, the cause for the console component misalignment and subsequent overheating could not be determined.Therefore, the most probable cause assigned is cause not established.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12247858
Report Number3005099803-2021-03875
Device Sequence Number16843111
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2023
Device Model NumberM0068F64540
Device Catalogue Number6454
Device Lot Number0027346975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/12/2021
09/28/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/03/2021
10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1